Neuropathy Due to Chemotherapy

The Abramson Cancer Center of the University of Pennsylvania
Last Modified: May 8, 2013

Question

I have neuropathy in my feet from my chemo. Is there anything to help with this?

Answer

Christina Bach, MSW, LCSW, OSW-C, Oncology Social Worker at Penn Medicine, responds:

Neuropathy can really impact quality of life during and after certain types of chemotherapy treatments. The symptoms of neuropathy often improve, as patients are farther out from last receiving chemotherapy. It is important to talk with your care team about this symptom, as there are some pharmacologic interventions, including Neurotin and Cymbalta, which can help with neuropathic pain. You may also want to consider complimentary therapies, such as acupuncture and reiki, as these have been shown to improve pain in patients with neuropathy. Vitamins and antioxidants may also be helpful.

Be sure to check out the resources on oncolink.org about neuropathy management. There are also great resources on livestrong.org.

Keywords

Click on any of these terms for more related articles

Blogs

I wish u knew... Caring for people with advanced lung cancer
by Timothy J. Hampshire
January 07, 2013

Don't Assume You Understand
by Bob Riter
July 29, 2015